Alert archive / Idaho / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 13, 1998, 2:56 PM PDT for Bonner County, Shoshone County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1998, 2:56 PM PDT (21:56 UTC)
- Expired
- Jun 13, 1998, 3:45 PM PDT
- In force
- 49 min
- Issued by
- NWS Spokane, WA
- Area
- Whole counties
Counties Bonner County, ID, Shoshone County, ID
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
799 WUUS1 KGEG 132157 RRA SVRGEG IDC017-079-132245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 256 PM PDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BONNER COUNTY IN NORTHERN IDAHO NORTHEASTERN SHOSHONE COUNTY IN NORTHERN IDAHO * UNTIL 345 PM PDT * AT 255 PM PDT... SEVERE THUNDERSTORM INDICATED 27 MILES SOUTHEAST OF SANDPOINT OR 9 MILES SOUTH OF CLARK FORK... BY NATIONAL WEATHER SERVICE DOPPLER RADAR... MOVING SOUTHEAST 15 MPH. * THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS DRIFE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:45 PM PDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 13, 1:45 PM PDT, 1 hour 11 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 145 PM PDT SAT JUN 13 1998 WAVE CONTINUES ROTATING OVER THE NORTHEAST SECTION OF THE COUNTY WARNING AREA (CWA). SOME ATTENDANT BANDED INSTABILITY WITH THE WAVES ROTATION...WHICH IS PRODUCING THUNDERSTORM ACTIVITY OVER THE NORTHERN IDAHO PANHANDLE...AND NOW DEVELOPING ISOLATED STUFF AS FAR SOUTH AS SPOKANE. DO EXPECT THAT TO TRANSLATE TO THE REMAINDER OF THE EASTERN THIRD OF THE CWA. OVERALL THE 1200 UTC MODEL INITIALIZATIONS LOOK NICE. THEY SEEM TO HAVE A GOOD CAPTURE OF THE REAL-WORLD SITU. WILL STICK WITH THE OVERALL TREND. TONIGHT...THE LINGERING EFFECTS OF THE WAVE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NORTHERN IDAHO PANHANDLE...AND ISOLATED ACTIVITY OVER THE REMAINDER OF THE EASTERN THIRD OF THE CWA. MOST OF THE ACTIVITY SHOULD BE DONE BY MIDNIGHT. ON SUNDAY...IT SHOULD BE A PRETTY NICE DAY OVERALL...BUT A BIT COOLER THAN THE PAST FEW DAYS. EXPECT THAT IT WILL BE BREEZY IN THE AFTERNOON. SUNDAY NIGHT...WILL SEE AN INCREASE IN CLOUDINESS IN ADVANCE OF THE NEXT DEVELOPING SYSTEM IN SOUTHERN BRITISH COLUMBIA. MONDAY...A FAIRLY SUBSTANTIAL LOW SETS UP OVER THE CWA...WITH PLENTY OF MOISTURE AND FORCING. THIS IDEA IS A BIT STRONGER THAN THE PREVIOUS SUITE HAD INDICATED...SO WANT TO BE A LITTLE CONSERVATIVE ON THE FORECAST WORDING. HOWEVER...THINGS LOOK SHOWERY AND COOL FOR THE REMAINDER OF THE WEEK. DRIFE ...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE... ...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS... GEG 048/071/047/064 2014 CQV 050/074/048/065 2115 S86 048/071/046/063 3115 COE 048/070/047/063 2014 WWP 048/070/046/063 2104 LWS 055/074/052/065 2004 MOS 049/072/048/064 .GEG...NONE.
Nearby
Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.